Alert archive / Georgia / River Flood Warnings in 2020
River Flood Warning 448, NWS Atlanta, GA
NWS Atlanta, GA issued this river flood warning at Oct 12, 2020, 6:33 AM EDT for Clarke County, Greene County, Oconee County, Georgia. It took effect at Oct 13, 2020, 6:48 AM EDT. It was in force for .
The area
The outline as issued.
The facts
- Issued
- Oct 12, 2020, 6:33 AM EDT (10:33 UTC)
- In effect from
- Oct 13, 2020, 6:48 AM EDT
- Expired
- Oct 12, 2020, 9:09 PM EDT
- In force
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Clarke County, GA, Greene County, GA, Oconee County, GA
The radar
The Robins AFB radar (KJGX), 116 km from the middle of the area, began a volume at 10:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Oconee River near Penfield (PNFG1).
- Action stage
- 11 ft
- Minor stage
- 13 ft
- Moderate stage
- 18 ft
- Major stage
- 27 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02218300, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
235 WGUS42 KFFC 121033 FLWFFC URGENT - IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service Peachtree City GA 633 AM EDT Mon Oct 12 2020 ...The National Weather Service in Peachtree City GA has issued a Flood Warning for the following rivers in Georgia... Oconee River near Penfield affecting Greene, Oconee and Clarke Counties. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. Additional information is available at weather.gov/atlanta. GAC059-133-219-122245- /O.NEW.KFFC.FL.W.0448.201013T1048Z-201014T0735Z/ /PNFG1.1.ER.201013T1048Z.201013T1800Z.201014T0134Z.NO/ 633 AM EDT Mon Oct 12 2020 The National Weather Service in Peachtree City has issued a * Flood Warning for the Oconee River near Penfield. * From Tuesday morning to late Tuesday night. * At 6:00 AM EDT Monday the stage was 8.5 feet. * Flood stage is 13.0 feet. * Minor flooding is forecast. * Forecast...The river is expected to rise above flood stage Tuesday morning to a crest of 14 feet early Tuesday afternoon. It will then fall below flood stage late Tuesday evening. * Impact...At 13 feet, Flood Stage is reached. Minor flooding occurs along the river upstream and downstream from the gage on the Georgia Highway 15 bridge. The right bank begins to overflow into agricultural land and pastures with a foot or two of water. && LAT...LON 3364 8325 3364 8333 3383 8333 3384 8327 $$
1 follow-up statement
126 WGUS82 KFFC 130109 FLSFFC Flood Statement National Weather Service Peachtree City GA 909 PM EDT Mon Oct 12 2020 ...The Flood Warning is cancelled for the following rivers in Georgia... Oconee River near Penfield affecting Greene, Oconee and Clarke Counties. GAC059-133-219-130215- /O.CAN.KFFC.FL.W.0448.201013T1048Z-201013T0109Z/ /PNFG1.1.ER.700119T1309Z.700119T1310Z.700119T1310Z.NO/ 909 PM EDT Mon Oct 12 2020 ...The Flood Warning for the Oconee River near Penfield has been cancelled... The Flood Warning is cancelled for the Oconee River near Penfield. * At 9:00 PM EDT Monday the stage was 10.9 feet. * Flood stage is 13.0 feet. * Forecast...The river is expected to crest at 12.6 feet Tuesday afternoon which is below flood stage. && LAT...LON 3364 8325 3364 8333 3383 8333 3384 8327 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Oct 12, 4:17 AM EDT, 2 hours 16 minutes earlier.
Area forecast discussion, Oct 12, 4:17 AM EDT, 2 hours 16 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 417 AM EDT Mon Oct 12 2020 ...Morning Area Forcast Discussion for October 12th... .SHORT TERM /Today through Tuesday/... No significant forecast challenges in the short term period. Wave associated with the remnants of Delta well east of the area this morning and will continue moving east. Fairly strong short wave with neutral tilt extending through the plains this morning will progress east into the eastern states next 36 hours in strong mean westerlies. Lift from wave and associated front may be enough to squeeze out some light rain in northern counties but not much. Have 20-30 PoPs there for a short time tonight but any amounts would be less than 0.10 inch. Strong subsidence expected behind wave with refreshing dry air and seasonable temps for several days. SNELSON .LONG TERM /Tuesday Night through Sunday/... In the long term, an overall negative NAO pattern seems to be on tap through the end of the week which will open up the eastern US to a few intrusions of colder air from our neighbors to the north. A large lobe of high PV air associated with the Arctic tropopause and also with a large associated 500 mb trough is forecast to settle in over the eastern US. A few shortwaves and TPVs which rotate through the trough will be responsible for a few surface based lows that will stay well away from the CWA, but aid in bringing through several cold fronts. By Tuesday night, a cold front should be mostly through the CWA bringing a welcome temporary airmass change with less moisture and cooler overnight temperatures. By Wednesday into Thursday, some surface based moisture return will occur ahead of another frontal system moving into the area by Friday morning. Models do indicate the possibility of some showers over the far SE corner of the CWA Thursday in central GA, so do have small PoPs for that time period. Some moisture and forcing ahead of the front my bring some showers across north GA on Thursday night, so have small chance PoPs then as well. Expect max temperatures to still remain in the upper 70s and 80s as the first front passes by Tuesday. This airmass has already been heavily modified and will mostly just clear the moisture out temporarily. Better frontal passage occurs Friday, where fall like weather should be on tap for the entire area once the front passes by. High temperatures are forecast to be in the 60s and 70s through the weekend with some 50s in the elevated terrain. Lows Friday night could dip into the upper 30s in some portions of north GA, so the higher elevations may need to be watched for any potential freeze (but certainly too early for any certainty on that). Another system and cold front may be moving through after all this by mid next week, but some model divergence on timing and strength, and that is a bit beyond our extended at this time. Lusk && .AVIATION... 06Z Update... IFR cigs expected this morning with a few spots reaching MVFR to possibly IFR vsbys. Cigs rising after 15Z and clearing by 17Z. No restrictions expected thru the rest of fcst but some MVFR cigs possible after 06Z Tues. Sfc winds W-NW 5-10kts today and tonight. //ATL Confidence...06Z Update... Medium confidence on cig/vsby timing and likelihood this morning. High confidence on all other elements. SNELSON && .PRELIMINARY POINT TEMPS/POPS... Athens 78 64 81 55 / 10 5 5 0 Atlanta 77 62 75 55 / 10 5 0 0 Blairsville 74 56 73 49 / 10 10 5 0 Cartersville 78 58 75 52 / 10 10 0 0 Columbus 81 66 82 57 / 10 5 0 0 Gainesville 77 61 79 55 / 10 5 5 0 Macon 82 64 86 59 / 10 5 5 0 Rome 81 59 76 51 / 10 20 0 0 Peachtree City 79 62 77 55 / 10 5 0 0 Vidalia 82 66 87 65 / 10 5 5 0 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...SNELSON LONG TERM....Lusk AVIATION...SNELSON
Hazardous weather outlook, Oct 12, 5:18 AM EDT, 1 hour 15 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 518 AM EDT Mon Oct 12 2020 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-130930- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 518 AM EDT Mon Oct 12 2020 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Today and Tonight... No hazardous weather is expected at this time. Some very patchy dense fog is occurring, especially in portions of north GA. If traveling, please drive slow and give plenty of space between yourself and the car in front of you. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 11, 10:23 PM EDT | River Flood Warning | FFC | Clayton, Fayette, Spalding | 13 hr |
| Oct 12, 1:28 AM EDT | River Flood Warning | FFC | Jackson | 10 hr |
Nearby
River Flood Warnings in Georgia, 2020Every river flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.